Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2009, 2:47 PM CDT for Delaware County, Dubuque County, Jones County, Iowa. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 24, 2009, 3:27 PM CDT
- In force
- 40 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Delaware County, IA, Dubuque County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 89 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:55 PM CDT | HAIL 1.5 | 5 Ne Hopkinton, IA | PENNY TO PING PONG SIZE HAIL. |
| Jul 24, 2:58 PM CDT | HAIL 1.75 | 5 N Hopkinton, IA | |
| Jul 24, 3:00 PM CDT | HAIL 0.5 | Worthington, IA | 1/4 INCH TO 1/2 INCH HAIL COVERING THE GROUND. |
| Jul 24, 3:00 PM CDT | HAIL 1 | 3 N Hopkinton, IA | PENNY TO QUARTER SIZE HAIL COVERING THE GROUND. |
| Jul 24, 3:10 PM CDT | HAIL 0.25 | Cascade, IA | HAIL STARTED AT 310PM AS PEA SIZE. |
| Jul 24, 3:10 PM CDT | HAIL 1 | Cascade, IA | HAIL STARTED AT 310PM AS PEA SIZE. BY 315PM HAIL WAS PENNY TO QUARTER SIZE. HAIL COVERED THE GROUND. |
| Jul 24, 3:15 PM CDT | HAIL 1 | Cascade, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:32 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 24, 1:12 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 241947
SVRDVN
IAC055-061-105-242045-
/O.NEW.KDVN.SV.W.0083.090724T1947Z-090724T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
247 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
SOUTHWESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
* UNTIL 345 PM CDT.
* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH....AND TENNIS BALL SIZE HAIL. THIS STORM WAS
LOCATED APPROXIMATELY NEAR EARLVILLE...OR 11 MILES EAST OF
MANCHESTER...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOPKINTON AROUND 255 PM CDT...
WORTHINGTON AROUND 300 PM CDT...
MONTICELLO AROUND 310 PM CDT...
CASCADE AND 8 MILES NORTHEAST OF LANGWORTHY AROUND 315 PM CDT...
CENTER JUNCTION AROUND 330 PM CDT...
CANTON AROUND 335 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND STRUCTURAL DAMAGE TO WELL BUILT BUILDINGS.
MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR
ROOM OR HALLWAY.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT
REMAINS A THREAT.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4221 9089 4213 9090 4208 9134 4222 9137
4229 9137 4229 9139 4246 9143 4254 9108
TIME...MOT...LOC 1947Z 327DEG 27KT 4243 9124
$$
MCCLURE/PHILIP3 follow-up statements
000
WWUS53 KDVN 242006
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 PM CDT FRI JUL 24 2009
IAC055-061-105-242045-
/O.CON.KDVN.SV.W.0083.000000T0000Z-090724T2045Z/
DUBUQUE IA-DELAWARE IA-JONES IA-
306 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN JONES...SOUTHEASTERN DELAWARE AND SOUTHWESTERN DUBUQUE
COUNTIES...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH....AND GOLF BALL SIZE HAIL. THIS STORM WAS
LOCATED APPROXIMATELY NEAR WORTHINGTON...OR 16 MILES NORTHEAST OF
ANAMOSA...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTICELLO MUNICIPAL AIRPORT...MONTICELLO AND CASCADE AROUND 315 PM
CDT...
PICTURED ROCKS WILDLIFE MANAGEMENT AREA AND 8 MILES NORTHEAST OF
LANGWORTHY AROUND 320 PM CDT...
TEMPLE HILL AND SCOTCH GROVE AROUND 325 PM CDT...
JONES COUNTY PARK AROUND 330 PM CDT...
CANTON AND CENTER JUNCTION AROUND 335 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND STRUCTURAL DAMAGE TO WELL BUILT BUILDINGS.
MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR
ROOM OR HALLWAY.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4221 9089 4214 9090 4213 9091 4210 9124
4235 9129 4246 9107
TIME...MOT...LOC 2006Z 327DEG 27KT 4233 9115
$$
MCCLURE/PHILIP000
WWUS53 KDVN 242019
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT FRI JUL 24 2009
IAC055-242027-
/O.CAN.KDVN.SV.W.0083.000000T0000Z-090724T2045Z/
DELAWARE IA-
319 PM CDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4231 9095 4220 9089 4214 9090 4213 9091
4214 9113 4229 9116 4230 9114 4235 9114
4236 9100
TIME...MOT...LOC 2017Z 323DEG 16KT 4226 9104
$$
IAC061-105-242045-
/O.CON.KDVN.SV.W.0083.000000T0000Z-090724T2045Z/
DUBUQUE IA-JONES IA-
319 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN JONES AND SOUTHWESTERN DUBUQUE COUNTIES...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH....AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR CASCADE...OR 16 MILES NORTHEAST OF ANAMOSA...
MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TEMPLE HILL AND SCOTCH GROVE AROUND 325 PM CDT...
CANTON AROUND 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT
REMAINS A THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4231 9095 4220 9089 4214 9090 4213 9091
4214 9113 4229 9116 4230 9114 4235 9114
4236 9100
TIME...MOT...LOC 2017Z 323DEG 16KT 4226 9104
$$
MCCLURE/PHILIP000
WWUS53 KDVN 242027
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT FRI JUL 24 2009
IAC061-105-242036-
/O.CAN.KDVN.SV.W.0083.000000T0000Z-090724T2045Z/
DUBUQUE IA-JONES IA-
327 PM CDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES AND
SOUTHWESTERN DUBUQUE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING SEVERE
WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4231 9095 4220 9089 4214 9090 4213 9091
4214 9113 4229 9116 4230 9114 4235 9114
4236 9100
TIME...MOT...LOC 2026Z 323DEG 16KT 4223 9101
$$
MCCLURE/PHILIPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:33 AM CDT, 11 hours 14 minutes earlier.
Area forecast discussion, Jul 24, 3:33 AM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 333 AM CDT FRI JUL 24 2009 .SYNOPSIS... SHORTWAVE RIDGING IN NW FLOW...ALONG WITH WEAK PRESSURE GRADIENT AT THE SURFACE AND LINGERING LOW LEVEL MOISTURE...IS PROVIDING CLEAR SKIES AND AREAS OF FOG EARLY THIS MORNING. STRONG UPPER LOW IS EVIDENT ON WV IMAGERY MOVING INTO SW ONTARIO WITH ATTENDANT COLD FRONT AT THE SURFACE FROM NW MN SW INTO CENTRAL SD. RADAR MOSAIC AND IR IMAGERY INDICATED AN MCS AHEAD OF THESE FEATURES DRIFTING SE OUT OF N CENTRAL MN AT 08Z. THE UPPER LEVEL LOW IS PROGGED TO CONTINUE SE INTO THE MEAN TROUGH AXIS OVER THE GREAT LAKES...SENDING THE COLD FRONT SE THROUGH THE AREA TODAY. WARM ADVECTION AHEAD OF THE FRONT WILL BRING BACK ONE DAY OF TYPICAL JULY HEAT AND HUMIDITY...FOLLOWED BY WIDESPREAD THUNDERSTORMS WITH THE FROPA IN THE EVENING AND OVERNIGHT WITH SOME POTENTIAL FOR SEVERE STORMS. OVER THE WEEKEND...UPPER LOW OVER THE GREAT LAKES AND RESULTANT LOW LEVEL CYCLONIC FLOW WILL RETURN TEMPERATURES TO BELOW NORMAL. && .SHORT TERM...TODAY AND TONIGHT. PRIMARY CONCERN IS POTENTIAL FOR SEVERE STORMS FROM LATE AFTERNOON THROUGH EVENING AS COLD FRONT PUSHES SOUTHEAST THROUGH THE AREA. IN IMMEDIATE SHORT TERM...WIDESPREAD FOG AND LOCAL DENSE FOG SHOULD BURN OFF WITHIN A COUPLE HOURS OF SUNSHINE AND HAVE EXTENDED MENTION INTO THE EARLY DAY PERIOD. SHORT TERM MODELS FAIRLY CONSISTENT BRINGING INTO THE CWFA THIS EVENING...BISECTING THE AREA FROM SW TO NE AT MIDNIGHT. THE NAM AND ECMWF DEPICT A PREFRONTAL TROUGH ACROSS CENTRAL INTO SE IA BY LATE AFTERNOON...THAT MAY BE AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT AHEAD OF THE MAIN FRONT. WITH FORECAST MUCAPES IN 2500 TO NEARLY 3500 J/KG RANGE BY LATE AFTERNOON AND 0-6 KM SHEAR EXCEEDING 40 KTS OVER ESPECIALLY THE N AND NE LATE...THERE WILL BE THE POTENTIAL FOR SUPERCELLS EARLY ON BEFORE MORE LINEAR STORMS DEVELOP IN THE WANING INSTABILITY LATER IN THE EVENING AHEAD OF THE MAIN FRONT. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK...AND WITH SEVERE WORDING ALREADY OUT IN THE FORECAST...WILL MAINTAIN WORDING ALTHOUGH POTENTIAL LOOKS LIMITED OVER ESPECIALLY THE SE DUE TO FRONTAL TIMING. KEPT LIKELY POPS CLOSEST TO THE POTENTIAL FOR MOST WIDESPREAD COVERAGE NEAR THE STRONGER UPPER FORCING IN THE N AND NE...EXTENDING INTO THE E AND SE AFTER MIDNIGHT. WENT CLOSE TO MODEL BLEND FOR FORECAST TEMPERATURES...COUNTING ON INCREASING CLOUDS TO PREVENT MIXING UP TO H8 THAT WOULD PUSH HIGHS CLOSE TO 90 IN THE SW. MOISTURE ADVECTION AND LOW LEVEL MOISTURE POOLING WILL PUSH DEW POINTS WELL INTO THE MID AND UPPER 60S FOR A RATHER MUGGY DAY IN THIS EXCEPTIONALLY COOL JULY. ..SHEETS.. .LONG TERM...SATURDAY THROUGH THURSDAY. AN ACTIVE PATTERN IS SETTING UP FOR THE EXTENDED PERIOD AS NORTHWEST FLOW CONTINUES TO DOMINATE OUR LATE JULY WEATHER. MODELS ARE IN GENERAL AGREEMENT WITH THE OVERALL PATTERN. THERE MAY BE SOME LINGERING PRECIP ASSOCIATED WITH THE SURFACE COLD FRONTAL PASSAGE SATURDAY MORNING...OTHERWISE THE WEEKEND SHOULD BE MOSTLY DRY EXCEPTING THE POTENTIAL FOR LIGHT RAIN MAINLY DURING THE AFTERNOON AND EVENING TIME FRAME...AND MORE SO IN THE NORTHEAST PART OF THE CWA RESULTING FROM THE UNSEASONAL TROUGH HOLDING UP OVER THE GREAT LAKES. THUS HAVE SHADED TEMPS BELOW GUIDANCE TOO. LOW LEVEL SOUTHWEST FLOW AND WARMER TEMPS ARE IN STORE MONDAY AHEAD OF THE NEXT FRONTAL SYSTEM. THE MAIN DYNAMICS REMAIN TO OUR NORTH BUT SUFFICIENT MOISTURE/INSTABILITY SHOULD POOL AHEAD OF THE FRONT FOR A CHANCE OF THUNDERSTORMS LATE MONDAY INTO TUESDAY MORNING. THE SEVERE THREAT APPEARS MINIMAL AT THIS TIME...THOUGH LOCALLY HEAVY RAIN IS POSSIBLE WITH PRECIPITABLE WATERS PROGGED AROUND 1.5 INCH OR SLIGHTLY HIGHER. 00Z MODEL RUNS SEEM TO BE A LITTLE FASTER WITH THE FRONT...SO ADJUSTED GRIDS ACCORDINGLY. DRY WEATHER AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS LOOK ON TAP FOR THE REMAINDER OF THE WEEK UNTIL THE NEXT FRONT AND CHANCE OF RAIN ON FRIDAY. WOLF && .AVIATION... FOG WILL RESULT IN WIDESPREAD MVFR VISIBILITIES AND LOCAL AREAS OF IFR AND LIFR UNTIL ABOUT 13Z THIS MORNING. CONDITIONS WILL THEN IMPROVE TO VFR BY MID MORNING WITH SCATTERED CU AND HIGH LEVEL CIGS OVERSPREADING THE AREA. THUNDERSTORMS ASSOCIATED WITH AN ADVANCING COLD FRONT ARE EXPECTED TO IMPACT TERMINALS FOR LESS THAN A COUPLE HOURS AT ANY GIVEN SITE. WITH SOME UNCERTAINTY IN TIMING...BUT HIGHER CONFIDENCE IN PROBABILITY...HAVE INCLUDED 3 HOUR TEMPO GROUPS FOR THUNDERSTORMS DIPPING INTO IFR RANGE WITH MVFR CIGS IN 23Z TO 04Z TIME FRAME THIS EVENING. THERE IS A POTENTIAL FOR STRONG TO SEVERE SURFACE WIND GUSTS WITH SOME STORMS...BUT PROBABILITY IS TOO LOW TO INCLUDE IN FORECASTS. FOLLOWING THE FRONTAL PASSAGE...THERE MAY BE SEVERAL HOURS OF LINGERING MVFR CIGS OVERNIGHT. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/WOLF
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1157 AM CDT FRI JUL 24 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1157 AM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM SIGOURNEY TO THE QUAD CITIES. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jul 24, 1:12 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 PM CDT FRI JUL 24 2009
IAZ040>042-242015-
BUCHANAN-DELAWARE-DUBUQUE-
112 PM CDT FRI JUL 24 2009
...STRONG TO SEVERE THUNDERSTORMS APPROACHING BUCHANAN AND DELAWARE
COUNTIES...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 30 MILES NORTH OF HAZLETON...OR 26 MILES NORTH OF
OELWEIN...MOVING SOUTHEAST AT 25 MPH. SEVERE WEATHER IN THE FORM
OF LARGE HAIL TO GOLFBALL SIZE AND DAMAGING WINDS OF 60 MPH HAS BEEN
REPORTED WITH THIS STORM. WARNINGS MAY BE NEEDED AS THE STORM GET
CLOSER TO THE AREA.
* THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF DUNDEE AROUND 230 PM CDT...
GREELEY AROUND 245 PM CDT...
ONEIDA AND MANCHESTER AROUND 250 PM CDT...
DELAWARE AROUND 300 PM CDT...
EARLVILLE AND DELHI AROUND 305 PM CDT...
HOPKINTON AROUND 315 PM CDT...
A TORNADO WATCH IS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR
NORTHEASTERN IOWA.
LAT...LON 4230 9111 4231 9207 4246 9207 4247 9209
4264 9209 4265 9132
TIME...MOT...LOC 1808Z 326DEG 22KT 4305 9184Local storm report, Jul 24, 2:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL EDGEWOOD 42.64N 91.40W
07/24/2009 M1.75 INCH DELAWARE IA EMERGENCY MNGR
0228 PM HAIL GREELEY 42.59N 91.34W
07/24/2009 M1.75 INCH DELAWARE IA EMERGENCY MNGR
ALONG WITH 50 MPH WINDS.
0228 PM HAIL DELAWARE 42.47N 91.34W
07/24/2009 M1.75 INCH DELAWARE IA EMERGENCY MNGR
0236 PM HAIL EARLVILLE 42.48N 91.27W
07/24/2009 M1.00 INCH DELAWARE IA EMERGENCY MNGR
&&
JH2Local storm report, Jul 24, 2:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 6 N DYERSVILLE 42.57N 91.12W
07/24/2009 E0.00 INCH DUBUQUE IA TRAINED SPOTTER
SPOTTER LOOKING TO WEST SEES ROTATING WALL CLOUD. PASSED
BY ARX WEATHER FORECAST OFFICE.
&&
WEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:41 PM CDT | Special Weather Statement | DVN | Lee | 64 min |
| Jul 24, 1:12 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 2 hr |
| Jul 24, 1:55 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque | 65 min |
| Jul 24, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 70 min |
| Jul 24, 6:27 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque | 63 min |
| Jul 24, 6:53 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 82 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.